MAUDE Adverse Event Report: SMITH & NEPHEW, INC. AHTB UNIVERSAL HIP DISTRACTOR; APPARATUS, TRACTION, NON-POWERED

SMITH & NEPHEW, INC. AHTB UNIVERSAL HIP DISTRACTOR; APPARATUS, TRACTION, NON-POWERED
Catalog Number 72203270
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a hip arthroscopy, the worn knob that holds the boot on the main distractor leg was slipping.The pa held the foot in place while the surgeon completed the procedure.The procedure was completed with the same device.Neither surgical delay nor patient injuries were stated.
 
Additional Manufacturer Narrative
An evaluation was performed by smith and nephew and could not confirm the customer complaint for the knob was worn that holds the boot on.A visual inspection was performed and showed the universal hip distractor in good condition.Function inspection was performed and showed the knob functioned as intended.The boot did not come loose when tightened all the way down.No manufacturing related defects were observed.No further investigation is required.

Brand Name
AHTB UNIVERSAL HIP DISTRACTOR
Common Device Name
APPARATUS, TRACTION, NON-POWERED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8281285
Report Number3003604053-2019-00008
Device Sequence Number16182637
Product Code HST
UDI-Device Identifier00885554024821
UDI-Public00885554024821
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2019
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date03/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1